Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 155, NWS Twin Cities, MN

July 20, 2010Barron County, Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 20, 2010, 6:06 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2010, 6:06 PM CDT (23:06 UTC)
Expired
Jul 20, 2010, 7:00 PM CDT
In force
54 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Barron County, WI, Polk County, WI

The radar

The Minneapolis radar (KMPX), 124 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:15 PM CDTFUNNEL CLOUDRange, WINEAR COUNTY ROAD D.
Jul 20, 6:20 PM CDTHAIL 1.752 Sw Range, WI
Jul 20, 6:25 PM CDTHAIL 1.752 Sw Range, WI
Jul 20, 6:38 PM CDTHAIL 0.881 Sse Clayton, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS53 KMPX 202306
SVRMPX
WIC005-095-210000-
/O.NEW.KMPX.SV.W.0155.100720T2306Z-100721T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN POLK COUNTY IN NORTHWEST WISCONSIN...
  SOUTHWESTERN BARRON COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 700 PM CDT

* AT 603 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF
  RANGE...OR ABOUT 4 MILES SOUTHEAST OF BALSAM LAKE...AND MOVING
  SOUTHEAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  RANGE...
  TURTLE LAKE...
  CLEAR LAKE...
  PRAIRIE FARM...
  JOEL...
  CLAYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4521 9193 4522 9228 4542 9246 4546 9216
      4522 9192
TIME...MOT...LOC 2306Z 311DEG 24KT 4541 9237
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
194 
WWUS53 KMPX 202335
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
635 PM CDT TUE JUL 20 2010

WIC005-095-210000-
/O.CON.KMPX.SV.W.0155.000000T0000Z-100721T0000Z/
POLK WI-BARRON WI-
635 PM CDT TUE JUL 20 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARRON AND SOUTHEASTERN POLK COUNTIES UNTIL 700 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
TURTLE LAKE...OR 11 MILES EAST OF AMERY...MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING BLOWING DOWN TREES NEAR THE 
CITY OF RANGE PRIOR TO 630 PM. 

LOCATIONS IMPACTED INCLUDE...
  PRAIRIE FARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.



&&

LAT...LON 4521 9193 4522 9228 4537 9238 4539 9209
      4522 9192
TIME...MOT...LOC 2333Z 307DEG 26KT 4530 9211
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:30 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 20, 4:30 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 PM CDT TUE JUL 20 2010

.DISCUSSION...

NEAR TERM CONCERN IS SEVERE THREAT THROUGH THIS EVENING...FOLLOWED
BY HEAVY RAIN/FLOODING AND SEVERE POTENTIAL AGAIN FROM WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.

CURRENT ANALYSIS SHOWS LITTLE HAS CHANGED WITH THE UPPER PATTERN
OVER THE PAST COUPLE OF DAYS...WITH EXPANSIVE SUBTROPICAL RIDGE
ACROSS THE SRN CONUS CONTINUING TO REINFORCE BELT OF STRONG
WESTERLIES ACROSS THE NRN CONUS. ONCE AGAIN...SEVERAL WEAK
SHORTWAVES ARE EMBEDDED WITHIN THE FLOW...AND EACH IS HELPING
GENERATE SHOWERS/THUNDERSTORMS ACROSS THE UPPER MIDWEST. AT THE
SFC...TWO WEAK CONVERGENCE BOUNDARIES ARE PRESENT...HELPING TO
SOMEWHAT FOCUS ACTIVITY. THE FIRST IS AN EAST/WEST ORIENTED BOUNDARY
ACROSS FROM SOUTH OF LADYSMITH TO NEAR RUSH CITY...THIS WAS LIKELY
REINFORCED BY THUNDERSTORM OUTFLOW. THE OTHER...MORE DEFINED
BOUNDARY SITS FROM RUSH CITY SOUTHWEST ACROSS THE TWIN CITIES AND
DOWN TO ST. JAMES. THIS TRIPLE POINT AREA WAS WHERE THE STORM THAT
PUT DOWN UP TO TENNIS BALL SIZE HAIL AROUND RICE LAKE INITIATED.

THANKS TO DIURNAL HEATING...MLCAPES HAVE INCREASED INTO THE
1000-1500 J/KG RANGE WITH LITTLE/NO CAP IN PLACE. RATHER DIFFUSE SFC
BOUNDARIES AND WEAK LOW LEVEL CONVERGENCE/FORCING HAS PREVENTED
CONVECTION FROM BECOMING MORE WIDESPREAD THAN IT CURRENTLY IS...AND
BEING THAT THEY ARE DIURNALLY DRIVEN...DO NOT EXPECT THEM TO LAST
TOO MUCH PAST SUNSET. HAVE ADDED SOME LOW POPS THROUGH 02Z
TONIGHT...BUT WITH THE SUN SETTING...EXPECT THE THUNDER TO QUICKLY
GO DOWN WITH IT. AFTER THAT...WEDNESDAY WILL BE DRY...WITH UPPER
LEVEL RIDGE /RISING HEIGHTS/ AND WEAK SFC HIGH SETTLING IN FOR A
SHORT TIME.

ATTENTION THEN TURNS TO WEDNESDAY NIGHT...WHEN MORE SIGNIFICANT
SURGE OF MOISTURE LOOKS TO BE COMING BACK. THERE ARE SOME
DISCREPANCIES IN SPEED FOR THE WARM FRONTS RETURN AND WHERE AREAS
OF STRONGER PRECIPITATION ARE DESTINED TO BE. FAVORED A BLEND
BETWEEN THE SREF/ECMWF FOR THIS EVENT...AS BOTH HANDLE THE LARGE
SCALE FEATURES SIMILARLY. FOR SPEED...SREF IS ABOUT 6 HOURS FASTER
THAN THE ECMWF...AND A BLEND BETWEEN THE TWO FITS THE SPREAD
RATHER WELL. WITH THAT IN MIND STILL LOOKS GOOD TO HAVE A 40 KT
LLJ LIFTING NORTH INTO IOWA BY THURSDAY MORNING...WITH STRONG
THETA-E/INSTABILITY ADVECTION SHOWING UP WITH IT. TO GO ALONG WITH
THAT...NAM/GFS STILL SHOWING 2+ INCH PWATS SHOWING UP INTO SRN MN
THURSDAY MORNING...SO EXPECT SOME HEAVY DOWNPOURS TO OCCUR WITH
WHAT COMES IN. FOR SEVERE WEATHER...HAIL AND WIND THREAT WILL
LIKELY EXIST WITH ANY OF THE ACTIVITY THAT COMES UP AHEAD OF THE
LLJ/WARM FRONT. HOWEVER...ALL GUIDANCE IS KEYING IN ON THE 0-6Z
FRIDAY TIME FRAME AS BEING ONE OF AN INCREASED SEVERE THREAT. THIS
IS WHEN A VERY UNSTABLE WARM SECTOR /MLCAPES GREATER THAN 2000
J/KG / IS FORECAST TO MOVE INTO SOUTH CENTRAL MN. AT THE SAME
TIME...A WEAK LOW/TRIPLE POINT WILL BE RIDING UP INTO THE AREA
NEAR 00Z FRIDAY...TRACKING INTO WEST CENTRAL WI THROUGH THE NIGHT.
LOCAL TORNADO PROBABILITIES INCREASE ALONG THE WARM FRONT THURSDAY
AFTERNOON/EVENING...SO WILL BE SOMETHING TO WATCH IN THE NEXT
COUPLE OF DAYS. GIVEN WHERE SFC FEATURES LOOK TO SET UP...AT THIS
TIME IT APPEARS SOUTHEAST MN...UP TO ABOUT THE TWIN CITIES
METRO/I-94 HAS THE HIGHEST SEVERE POTENTIAL THURSDAY
EVENING. IN ADDITION...WITH PWATS AGAIN UP NEAR CLIMATOLOGICAL
MAXES IN THE SE CWA...WILL HAVE TO KEEP A CLOSE EYE ON THE HEAVY
RAIN/FLOOD THREAT AS WELL.

BY FRIDAY MORNING...THE COLD FRONT LOOKS TO CLEAR THE CWA...HOWEVER
THE PESKY WESTERLY FLOW WILL NOT. ECMWF/GEM/GFS ALL SEEM TO BE
POINTING TO MOST OF FRIDAY BEING DRY. HOWEVER...BY FRIDAY
NIGHT...THE MOST SUBSTANTIAL WAVE WE HAVE SEEN IN THIS PATTERN IS
FORECAST TO COME THROUGH THE AREA...THE ONLY PROBLEM IS THAT AT THE
LOW LEVELS WE WILL BE POST FRONTAL.  WITH THAT SAID...UPPER LIFT
ASSOCIATED WITH THIS WAVE LOOKS TO BE STRONG...AND ECMWF BRINGS SOME
LIGHT QPF BACK INTO THE AREA FRIDAY NIGHT WITH IT...SO HAVE HELD
ON TO POPS FOR FRIDAY NIGHT...WHICH MAY NEED TO BE INCREASED IN
THE FUTURE.

BEHIND THIS WAVE...SUBTROPICAL RIDGE LOOKS TO TRY AND BUILD UP THE
PLAINS...SENDING THE STRONG BELT OF WESTERLIES UP INTO CANADA. WILL
RESULT IN A DRY SATURDAY/SUNDAY...WITH TEMPERATURES WARMING BACK UP
INTO THE MID/UPPER 80S BY THE END OF THE WEEKEND. 20.12 RUNS OF THE
GFS/ECMWF HAVE SLOWED ON THE ARRIVAL OF THE NEXT FRONT...SO WAITED
UNTIL MONDAY NIGHT TO REINTRODUCE THUNDER CHANCES THAT LOOK TO
CONTINUE INTO TUESDAY.

&&

.AVIATION.../18Z TAF ISSUANCE/

MAIN AVIATION CONCERNS DEAL WITH THE FIRST 6 TO 9 HRS AS A TROUGH
OF LOW PRESSURE...AND ASSOCIATED TSRA/SHRA WAS EVIDENT ACROSS
CENTRAL MN EARLY THIS AFTN. VWP WNDS INDICATE A CONVERGENCE ZONE
ACROSS THE NORTHERN FA...WITH SOME LT SHRA NEAR JMR AS OF 1130 AM.
BASED ON THE LATEST CAPE/LIS THAT HAVE BEEN INCREASING THIS
MORNING...VCSH/VCTS WILL BE LIKELY IN THE SE ONE HALF OF
FA...WHICH WILL INCLUDE RWF/MSP/RNH/EAU...WITH SOME CHC NEAR STC.
SPC HAS PLACED WESTERN WISCONSIN IN A SLT RISK OF SVR TSRA THIS
AFTN/EVENING WITH THIS SFC FEATURE THIS MORNING. THEREFORE...WILL
CONTINUE THE VCSH...BUT WILL NOT PLACE A TEMPORARY PERIOD IN THE
TAFS UNTIL I HAVE A BETTER SCENARIO OF DEVELOPMENT AND TRACK OF
THE CELLS. WNDS WILL BE GENERALLY FROM THE W/NW OVR THE NEXT 12/24
HRS...BEFORE BACKING TO MORE SW WEDNESDAY AFTN. CEILINGS SHOULD
HOLD SLIGHTLY ABV MVFR CEILINGS. ANY TSRA WILL BE BRIEF SO IF A
TEMPORARY PERIOD IS INTRODUCED IN THE 18Z TAFS...IT WILL BE VFR
CEILINGS AND VSBYS ARND 3-5SM.

MSP...WNDS WILL BE FROM THE WEST...THEN NW/N THIS AFTN AS A TROUGH
OF LOW PRESSURE MOVES ACROSS THE AREA. SHRA/TSRA NEAR JMR MAY MOVE
SOUTHWARD WITH TIME THIS AFTN...WHICH WILL LEAD TO A TEMPORARY
PERIOD OF VCTS...BUT CONFIDENCES IS TOO LOW FOR ADDING THIS TO THE
LATEST 18Z TAF. CEILINGS SHOULD REMAIN AOA 3500 FT...WITH ONLY A
BRIEF PERIOD OF MVFR CEILINGS IN TSRA AND POSSIBLY A IFR VSBY IF A
TSRA MOVES DIRECTLY OVER THE AIRPORT. AFT 02Z...WNDS WILL DECREASE
TO LESS THAN 5 KTS FROM THE W/NW...THEN BECOME MORE W/SW ON
WEDNESDAY. DUE TO LGT AND VRB WNDS OVERNIGHT...BR/FG MAY
DEVELOP...ESPECIALLY ALONG THE RIVER VALLEY. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/JLT
Hazardous weather outlook, Jul 20, 12:15 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 PM CDT TUE JUL 20 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1215 PM CDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND MOVE
SOUTHWARD TOWARD THE IOWA BORDER BY THIS EVENING. DUE TO MARGINAL
INSTABILITY...MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS THE UNSETTLED WEATHER
PATTERN CONTINUES. THE THREAT FOR MORE ORGANIZED AND STRONGER
STORMS WILL ARRIVE LATER WEDNESDAY NIGHT AND THURSDAY AS A WARM
FRONT AND AN AREA OF LOW PRESSURE PUSHES NORTH TOWARD THE AREA.
THERE IS A SLIGHT RISK THAT THESE STORMS MAY BECOME SEVERE ON
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF SEVERE STORM POTENTIAL THIS
AFTERNOON AND TONIGHT...SKYWARN SPOTTER ACTIVATION WILL NOT BE
NEEDED.

JLT

In the hours before

Local storm report, Jul 20, 3:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             HOLCOMBE                45.22N 91.12W
07/20/2010  E1.75 INCH       CHIPPEWA           WI   LAW ENFORCEMENT

&&

DEVINNY
Local storm report, Jul 20, 4:02 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     4 E CUMBERLAND          45.54N 91.94W
07/20/2010                   BARRON             WI   LAW ENFORCEMENT

            THE LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
            TURKEY BARN ROOF WAS BLOWN OFF APPROXIMATELY 4 MILES EAST
            OF CUMBERLAND. SOME DAMAGE ALSO OCCURRED WITH THE HOME AT
            THE SAME LOCATION. TIME IS APPROXIMATE BASED ON RADAR
            DATA.

&&

JLT
Local storm report, Jul 20, 4:05 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             CUMBERLAND              45.54N 92.02W
07/20/2010  M0.75 INCH       BARRON             WI   LAW ENFORCEMENT

0220 PM     HAIL             CUMBERLAND              45.54N 92.02W
07/20/2010  E0.75 INCH       BARRON             WI   LAW ENFORCEMENT

0220 PM     TSTM WND DMG     4 E CUMBERLAND          45.54N 91.94W
07/20/2010                   BARRON             WI   LAW ENFORCEMENT

            THE LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
            TURKEY BARN ROOF WAS BLOWN OFF APPROXIMATELY 4 MILES EAST
            OF CUMBERLAND. SOME DAMAGE ALSO OCCURRED WITH THE HOME AT
            THE SAME LOCATION. TIME IS APPROXIMATE BASED ON RADAR
            DATA.

0241 PM     HAIL             4 WSW RICE LAKE         45.47N 91.82W
07/20/2010  E0.75 INCH       BARRON             WI   TRAINED SPOTTER

0245 PM     TSTM WND DMG     1 NW RICE LAKE          45.50N 91.74W
07/20/2010                   BARRON             WI   TRAINED SPOTTER

            A SIX INCH DIAMETER TREE WAS BLOWN DOWN ON 18TH STREET
            AND HIGHWAY 48 IN RICE LAKE

0245 PM     HAIL             RICE LAKE               45.50N 91.74W
07/20/2010  M1.00 INCH       BARRON             WI   TRAINED SPOTTER

0245 PM     HAIL             1 SW RICE LAKE          45.49N 91.75W
07/20/2010  E1.50 INCH       BARRON             WI   TRAINED SPOTTER

            1.5 INCH HAIL WAS REPORTED BY THE TURTLEBACK GOLF COURSE.

0249 PM     HAIL             1 NNW RICE LAKE         45.51N 91.75W
07/20/2010  M1.25 INCH       BARRON             WI   TRAINED SPOTTER

            HAIL CAME DOWN FOR 20 MINUTES AND WAS COVERING THE
            GROUND. WINDS ESTIMATED AT 50 MPH...BUT NO DAMAGE.

0254 PM     HAIL             4 SE RICE LAKE          45.46N 91.68W
07/20/2010  M2.50 INCH       BARRON             WI   TRAINED SPOTTER

0259 PM     HAIL             CANTON                  45.43N 91.66W
07/20/2010  M1.00 INCH       BARRON             WI   TRAINED SPOTTER

0302 PM     HAIL             WSW ST JAMES            43.98N 94.63W
07/20/2010  E0.25 INCH       WATONWAN           MN   TRAINED SPOTTER

            HEAVY RAIN.

0306 PM     FLOOD            1 WSW CUMBERLAND        45.53N 92.03W
07/20/2010                   BARRON             WI   TRAINED SPOTTER

            ROADS FLOODED WITH 12 INCHES OF WATER. CARS STALLED.

0315 PM     HEAVY RAIN       WSW ST JAMES            43.98N 94.63W
07/20/2010  E1.00 INCH       WATONWAN           MN   TRAINED SPOTTER

            RAIN FELL IN A SHORT PERIOD OF TIME.

0322 PM     HAIL             WEYERHAEUSER            45.42N 91.41W
07/20/2010  E0.25 INCH       RUSK               WI   POST OFFICE

0325 PM     HAIL             4 SSE WEYERHAEUSER      45.37N 91.38W
07/20/2010  M1.75 INCH       RUSK               WI   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL WAS REPORTED AT THE JUNCTION OF
            HIGHWAY 40 AND COUNTY ROAD D...SOUTHEAST OF WEYERHAEUSER

0330 PM     TSTM WND DMG     2 N ISLAND LAKE         45.35N 91.37W
07/20/2010                   RUSK               WI   LAW ENFORCEMENT

            LARGE PINE TREE DOWN AND NUMEROUS BRANCHES DOWN NEAR
            HIGHWAY 40.

0349 PM     HAIL             HOLCOMBE                45.22N 91.12W
07/20/2010  E1.75 INCH       CHIPPEWA           WI   LAW ENFORCEMENT

&&

JLT
Special weather statement, Jul 20, 4:54 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT TUE JUL 20 2010

MNZ045-052-053-WIZ014-202300-
CHISAGO-ISANTI-KANABEC-POLK-
454 PM CDT TUE JUL 20 2010

AT 450 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF RUSH CITY. THIS STORM WAS MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RUSH CITY.
  HARRIS.
  BRANCH.
  WOLF CREEK.
  CUSHING.
  MILLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4576 9313 4574 9312 4574 9284 4565 9287
      4565 9255 4573 9253 4572 9241 4545 9247
      4553 9316 4558 9329 4577 9331
TIME...MOT...LOC 2155Z 305DEG 17KT 4571 9295
Local storm report, Jul 20, 5:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             N BALSAM LAKE           45.46N 92.45W
07/20/2010  M0.75 INCH       POLK               WI   TRAINED SPOTTER

&&

DEVINNY
Local storm report, Jul 20, 6:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             BALSAM LAKE             45.46N 92.45W
07/20/2010  M1.25 INCH       POLK               WI   LAW ENFORCEMENT

&&

DEVINNY

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:26 PM CDTSpecial Weather StatementMPXPolk64 min
Jul 20, 2:01 PM CDTSevere Thunderstorm WarningMPXBarron, Polk59 min
Jul 20, 2:38 PM CDTSevere Thunderstorm WarningMPXBarron, Rusk53 min
Jul 20, 3:11 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk64 min
Jul 20, 3:51 PM CDTSevere Thunderstorm WarningMPXChippewa28 min
Jul 20, 5:15 PM CDTSevere Thunderstorm WarningMPXPolk60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.